Warfrin

Hi does anybody take anything tht replaces warfrin? I live in Australia an have been on these ugly meds this is my 17th year. My levels are always up an down :( i have acid reflux an diverculitus. I was told by a naturopath that Warfrin does a lot of damage to your tummy , i was like oh well this makes sense now :( i know there was another pill they were trying to replace it with where you don't need to have your bloods tested.

16 Replies

oldestnewest
  • Where in Australia are you? Are you on Warfarin for APS or some other condition eg AF. You need to go back to a Specialist to change over to either Clexane (injection) or Rivaroxaban (pill) - both of these don't need testing.

  • I'm on rivaroxiban. U dnt need regular blood tests.

  • Hi,

    Were you diagnosed by a Doctor who really understand this illness?

    Warfarin has very few sideeffects other than clotting when the INR is under 3.0 and sometimes (very seldom as we have very thick blood) bleeding when too high. Prof Hughes always says that we do not bleed from APS but clot. It is a blood-disorder.

    Rivaroxaban should not be used if you need an INR over 3 and have arterial clots.

    You could ask for a trial of LMW Heparin. You take a shot once a day and no bloods taken for INR necessary and you can eat the food you like.

    Best wishes from Kerstin in Stockholm

  • Hi

    I used to be on Warfarin but I am now on Fragmin for the past 6 years and would never willingly go back on Warfarin.

    Dave

  • Dave could you tell me if your brain improves with the Fragmin. I have been om

    Warfarin for 9 years now. Trying to keep within the 3-4 range. Even within this

    range I do not always feel so well, However before ant-coagulation, I felt as if I

    had dementia. Was your brain badly affected by the APS, I know this is not

    always the case, but it,s top of my list for symptoms.

  • Hi

    Yes, my brain fog and other brain issues did improve by being on Fragmin instead of Warfarin.

    I used to get bad brain fog, balance issues etc., speech difficulties and other problems, which could be exacerbated by dips in INR, which are not an issue with Fragmin.

    I would not willingly go back onto Warfarin.

    Dave

  • Thank you for your reply. I will discuss the possibility of changing at my next Consultants appt,, which is in six months. I have big problems with

    my gut/bowel, also episodes of low blood pressure which make me feel

    very weak and sick. Dr. Karim is talking about a scan to check out the

    vascular system in the bowel. Much worse health wise than 4 years ago.

    By the way do you have Sjogrens?

  • Let us know how you get on.

    Well, I'm told that I do not test positive, genetically, for Sjogrens but I do have some symptoms of it at times; dry eyes, dry mouth etc.

  • Hi was given rivaroxiban for a couple of weeks but was then put back on warfarin as i was told you have to have a stable INR between 2/3 for me i have to have mine higher as i have so many clots mine needs to be 4.5/5 and doctors really struggle to get it in this range its up and down all the time and i am allergic to clexain, i hope there will be something else coming up soon.

    Good luck

  • I wonder if you have both Lupus and APS?

    Do you speak of a Specialist of APS who wants your INR 4.5 - 5.0? That is a very high iNR!

    I wonder if you could selftest but I do not know how Lupus reacts on Warfarin and how the INR will behave. Could LMW Heparin be something for you?

    I know nothing about Lupus though as this is a site for APS.

    Best wishes from Kerstin in Stockholm

  • Hello Kerstin i have spoken to you before about my problems and i bought a self test machine and was told my INR is so up and down its not giving the correct results and yes i have lupus and antiphoslipids among a lot of other health issues,And i have very good consultants, just hope one day something else will be around.

    Regards

    Rachel

  • Tee01 Do you have Hughes Syndrome/APS? This is a forum for that disease?

    Being treated by a naturopath is not appropriate you need a specialist. Warfarin does not do damage to your stomach! Please confirm that you have this disease?

  • When I was first put on warfarin for my APLS a doctor told me that warfarin did not really deserve it's "killer Coumadin" reputation. He explained that warfarin has been prescribed for decades and he concluded "it does what it's supposed to do which is to inhibit the uptake of vitamin K and that's all it does. It has no side effects other than the expected redultd from inhibiting vitamin K."

    New prescription drugs almost always have unintentional side effects that are not recognized until the drugs have been in use for many years. But warfarin has been in use for many years. It has no unintended side effects. It does what it's supposed to do, and that's it. Of course, it would be expected that warfarin would accentuate bleeding issues in parts of the body traumatized by other factors – such as the stomach. But warfarin would not be the primary cause.

    There is a lot to be said for naturalpathic and functional medicine. I myself am now on a diet prescribed by Cleveland clinic department a functional medicine. Inflammation caused by bad lifestyle choices – such as diet or environmental exposures – may indeed be the root cause of autoimmune conditions. But I don't expect my diet or Cleveland clinic to cure me of APLS, but rather to decrease my chances of getting another inflammatory caused disease.

  • My doctor switched me from warfrin to Eliquis. I take it twice a day but no more INR testing or watching Vit. K.

  • If i read about you to see if you need an INR over 3.0 (then you should not be on Eliquis when you have APS ) I see that you have quite another illness than APS and belong to another site here.

    Best wishes from Kerstin in Stockholm

  • where in Aust. are you

You may also like...